MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM BLUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM BLUE; STAPLE, IMPLANTABLE
Catalog Number ER60B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: d4: batch #unk.Additional information was requested, and the following was obtained: can you please describe in detail how the device was cleaned in between firings? first firing was the device fired across another staple line? no can you please send photos for review if available? staple was sent in was buttressing material used? if so, what kind? no attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a roux-en-y procedure, the surgeon fired the staple load across the small intestine, and majority of the staples were fired, however this one was essentially fired vertically in a straight line looking like a wire which looks very malformed where it could have perforated an organ or vessel.That staple load fired appropriately outside from this staple line was hemostatic and satisfactory.But the concern lies with the malformed shapes of the staples.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2026.D4: batch #875d07.Updated data: h6 (type of investigation).A manufacturing record evaluation was performed for the finished device batch number of 875d07 / 12er60b , and no non-conformances were identified.

Brand Name
ETHICON 3D RELOAD 60MM BLUE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24639365
Report Number3005075853-2026-02100
Device Sequence Number10008882
Product Code GDW
UDI-Device Identifier10705036040811
UDI-Public(01)10705036040811(10)875D07(17)281231
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberER60B
Device Lot Number875D07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown